Alert archive / California / Beach Hazards Statements in 2020

Beach Hazards Statement 10, NWS Los Angeles, CA

July 2, 2020Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Jul 2, 2020, 4:34 AM PDT for Los Angeles County, California. It took effect at Jul 3, 2020, 12:00 PM PDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2020, 4:34 AM PDT (11:34 UTC)
In effect from
Jul 3, 2020, 12:00 PM PDT
Expired
Jul 4, 2020, 3:57 AM PDT
In force
16 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2020-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2020-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WHUS46 KLOX 021134
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
434 AM PDT Thu Jul 2 2020

CAZ034-035-022245-
/O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
434 AM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 6 to 9 feet with local sets to 10 feet.

* WHERE...San Luis Obispo County Central Coast and Santa Barbara 
  County Central Coast.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Surf will be highest on south and southwest 
  facing beaches. The highest surf is expected Saturday into 
  Saturday night, when High Surf Advisories may be needed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

CAZ040-041-087-022245-
/O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
434 AM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 4 to 6 feet with local sets to 7 feet. 

* WHERE...Ventura County Coast, Los Angeles County Coast and 
  Catalina and Santa Barbara Islands.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Surf will be highest on exposed south and
  southwest facing beaches. The highest surf is expected Saturday
  into Saturday night, when High Surf Advisories may be needed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

CAZ039-022245-
/O.NEW.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
Santa Barbara County South Coast-
434 AM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 3 to 5 feet with local sets to 6 feet. 

* WHERE...Santa Barbara County South Coast, mainly near Rincon
  Point.

* WHEN...From Friday afternoon through Sunday evening.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore.

* ADDITIONAL DETAILS...Surf will be highest near Rincon Point
  Saturday into Saturday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
6 follow-up statements
315 
WHUS46 KLOX 022048
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
148 PM PDT Thu Jul 2 2020

CAZ039-022200-
/O.CAN.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
Santa Barbara County South Coast-
148 PM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

The large south swell is now expected to miss most of the the 
Santa Barbara South Coast. 

$$

CAZ034-035-031300-
/O.CON.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
148 PM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 6 to 9 feet. Large high tides near 7
  feet each evening.

* WHERE...Central Coast of San Luis Obispo and Santa Barbara
  Counties.

* WHEN...From Friday afternoon through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore. Minor coastal flooding of beaches and harbor walkways
  is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on south and southwest
  facing beaches. The highest surf is expected on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

CAZ040-041-087-031300-
/O.CON.KLOX.BH.S.0010.200703T1900Z-200706T0200Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
148 PM PDT Thu Jul 2 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH SUNDAY EVENING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 4 to 6 feet. Large high tides near 7
  feet each evening.

* WHERE...Coastal areas of Ventura and Los Angeles Counties.

* WHEN...From Friday afternoon through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Waves can
  wash people off beaches and rocks, and capsize small boats
  nearshore. Minor coastal flooding of beaches and harbor walkways
  is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on exposed south and
  southwest facing beaches. The highest surf is expected Saturday,
  when High Surf Advisories may be needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

Kittell
506 
WHUS46 KLOX 031057
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
357 AM PDT Fri Jul 3 2020

CAZ034-035-031900-
/O.EXT.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
357 AM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON PDT TODAY
THROUGH MONDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves are expected 
  due to elevated surf of 6 to 9 feet. Large high tides near 7 
  feet each evening.

* WHERE...Central Coast of San Luis Obispo and Santa Barbara 
  Counties.

* WHEN...From noon PDT today through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on south and southwest
  facing beaches. The highest surf is expected Saturday into
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

CAZ040-041-087-031900-
/O.EXT.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
357 AM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM NOON PDT TODAY
THROUGH MONDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves are expected
  due to elevated surf of 4 to 6 feet with local sets to 7 feet. 
  Large high tides near 7 feet each evening.

* WHERE...Coastal areas of Ventura and Los Angeles Counties.

* WHEN...From noon PDT today through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on exposed south and
  southwest facing beaches. The highest surf is expected Saturday
  into Saturday night, when High Surf Advisories may be needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
990 
WHUS46 KLOX 031555
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
855 AM PDT Fri Jul 3 2020

CAZ034-035-040000-
/O.CON.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
855 AM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH MONDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 6 to 9 feet. Large high tides near 7 feet each 
  evening.

* WHERE...Central Coast of San Luis Obispo and Santa Barbara 
  Counties.

* WHEN...From noon PDT today through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on south and southwest
  facing beaches. The highest surf will arrive Saturday into 
  Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions so stay off the rocks.

&&

$$

CAZ040-041-087-040000-
/O.CON.KLOX.BH.S.0010.200703T1900Z-200706T1900Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
855 AM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON PDT TODAY
THROUGH MONDAY MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet with local sets to 7 feet. Large 
  high tides near 7 feet each evening.

* WHERE...Coastal areas of Ventura and Los Angeles Counties.

* WHEN...From noon PDT today through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on exposed south and
  southwest facing beaches. The highest surf will arrive Saturday
  into Saturday night, when High Surf Advisories may be needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions so stay off the rocks.

&&

$$
/Kj
339 
WHUS46 KLOX 032111
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
211 PM PDT Fri Jul 3 2020

CAZ034-035-040515-
/O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
211 PM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 6 to 9 feet. Large high tides near 7 feet 
  each evening.

* WHERE...Central Coast of San Luis Obispo and Santa Barbara 
  Counties.

* WHEN...Through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on south and 
  southwest facing beaches. The highest surf will arrive 
  Saturday into Saturday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions so stay off the rocks.

&&

$$

CAZ040-041-087-040515-
/O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
211 PM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet with local sets to 7 feet. Large 
  high tides near 7 feet each evening.

* WHERE...Coastal areas of Ventura and Los Angeles Counties.

* WHEN...Through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

* ADDITIONAL DETAILS...Surf will be highest on exposed south and 
  southwest facing beaches. The highest surf will arrive 
  Saturday into Saturday night, when High Surf Advisories may be 
  needed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions so stay off the rocks.

&&

$$
/Kj
712 
WHUS46 KLOX 040059
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
559 PM PDT Fri Jul 3 2020

CAZ034-035-041300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
559 PM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 6 to 9 feet. Large high tides near 7 feet 
  each evening.

* WHERE...Central Coast of San Luis Obispo and Santa Barbara 
  Counties.

* WHEN...Through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

CAZ040-041-087-041300-
/O.CON.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
559 PM PDT Fri Jul 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Dangerous rip currents and breaking waves due to 
  elevated surf of 4 to 6 feet with local sets to 7 feet. Large 
  high tides near 7 feet each evening.

* WHERE...Coastal areas of Ventura and Los Angeles Counties.

* WHEN...Through Monday morning.

* IMPACTS...There is an increased risk of ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Waves can 
  wash people off beaches and rocks, and capsize small boats 
  nearshore. Minor coastal flooding of beaches and harbor 
  walkways is possible each evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$
461 
WHUS46 KLOX 041057
CFWLOX

Coastal Hazard Message
National Weather Service Los Angeles/Oxnard CA
357 AM PDT Sat Jul 4 2020

CAZ034-035-042000-
/O.CAN.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
/O.NEW.KLOX.SU.Y.0013.200704T1057Z-200706T1900Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
357 AM PDT Sat Jul 4 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PDT MONDAY...

* WHAT...Large breaking waves of 8 to 11 feet with dangerous rip
  currents. Surf will be highest on south and southwest facing
  beaches. 

* WHERE...San Luis Obispo County Central Coast and Santa Barbara 
  County Central Coast.

* WHEN...Until noon PDT Monday.

* IMPACTS...There is an increased risk for ocean drowning. Rip 
  currents can pull swimmers and surfers out to sea. Large 
  breaking waves can cause injury, wash people off beaches and 
  rocks, and capsize small boats near shore.

* ADDITIONAL DETAILS...Large high tides between 6.5 and 7 feet are
  expected after sunset this evening and again Sunday evening. Minor
  coastal flooding of beaches and harbor walkways is possible 
  each evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions. 

Remain out of the water due to dangerous surf conditions, or stay
near occupied lifeguard towers. Rock jetties can be deadly in
such conditions, stay off the rocks.

&&

$$

CAZ040-041-087-042000-
/O.CAN.KLOX.BH.S.0010.000000T0000Z-200706T1900Z/
/O.NEW.KLOX.SU.Y.0013.200704T1057Z-200706T1900Z/
Ventura County Coast-
Los Angeles County Coast including Downtown Los Angeles-
Catalina and Santa Barbara Islands-
357 AM PDT Sat Jul 4 2020

...HIGH SURF ADVISORY IN EFFECT UNTIL NOON PDT MONDAY...

* WHAT....Large breaking waves of 5 to 8 feet with dangerous rip 
  currents. Surf will be highest on exposed south and southwest 
  facing beaches. 

* WHERE...Ventura County Coast, Los Angeles County Coast and 
  Catalina and Santa Barbara Islands.

* WHEN...Until noon PDT Monday.

* IMPACTS...There is an increased risk for ocean drowning. Rip
  currents can pull swimmers and surfers out to sea. Large
  breaking waves can cause injury, wash people off beaches and
  rocks, and capsize small boats near shore.

* ADDITIONAL DETAILS...Large high tides between 6.5 and 7 feet are
  expected just after sunset this evening and again Sunday
  evening. Minor coastal flooding of beaches and harbor walkways
  is possible each evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in
the advisory area...producing localized beach erosion and
dangerous swimming conditions. 

Remain out of the water due to hazardous swimming conditions, or
stay near occupied lifeguard towers. Rock jetties can be deadly
in such conditions, stay off the rocks.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 2, 2:59 AM PDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 2, 2:59 AM PDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
259 AM PDT Thu Jul 2 2020

.SYNOPSIS...02/258 AM.

Night through morning low clouds will continue over the coast and
valleys through Saturday, but will become limited to coastal
areas this weekend. A warming trend will begin Friday as high
pressure builds aloft, with more significant warming for inland
areas with highs 5-10 degrees above normal during the Holiday
Weekend into early next week.

&&

.SHORT TERM (TDY-SAT)...02/221 AM.

There will be little change today from Wednesday for most aspects
of the forecast. The areal coverage of the marine layer stratus
is identical for the most part compared to yesterday morning with
clouds butted up against the coastal mountain slopes and cloudy
across coast and valleys. There will be patchy fog possible across
elevated valley locations and foothills through this morning. Clearing
should be a tad faster today, due to slightly weaker onshore gradients,
and temperatures away from the coast could warm by a few degrees. Skies
will be mostly sunny across coastal valleys by late this morning with
some coastal areas clearing into the afternoon. There could be a few
beaches having a tough time clearing out this afternoon, or late in
the afternoon.

Expect gusty southwest winds once again across the Hwy 14
Corridor between Agua Dulce into the Antelope Valley with peak
gusts 35-40 mph in the Antelope Valley, with strongest gusts
around Lake Palmdale and adjacent foothills in the afternoon and
early evening. There will be locally gusty winds across eastern
SLO County to 30 mph as well in the afternoon.

By Friday, a 592 DM upper high expands westward across New Mexico/Arizona
from Texas and nudges west into SE California with H5 heights rising
across southern California. The combination of rising heights and somewhat
weaker onshore gradients will allow for 2-8 degrees of warming for most
areas, except 10-15 degrees across the valleys of SLO County including
the Salinas River Valley where highs at Paso Robles will go from the
mid 70s to the upper 80s at Paso Robles. Due to the building ridge aloft,
the marine layer will become more shallow and less extensive but still
affect coastal valley locations as well as the Salinas River Valley.

By Saturday, the upper ridge strengthens and expands farther west over
much of Southern California as a weak upper trough drapes across northern
California. The marine layer will continue to become even more shallow
and less extensive, likely only affecting a few coastal areas and the
Santa Ynez and San Gabriel Valleys Sat morning. High temperaturs will
trend up an additional 3-10 degrees with high across the valleys ranging
in the upper 80s and 90s, while the Antelope Valley climb to the upper
90s to around 101.

.LONG TERM (SUN-WED)...02/256 AM.

Both the GFS and ECMWF models continue to remain in good agreement
with large scale features through the extended period.
Troughing will continue to across the Pac NW into northern
California while to the south strong high pressure aloft will move
directly over southern California and expand in both directions
towards New Mexico and across the Ern Pacific Sunday through
Monday. The upper ridge will start to get nudged farther south as
the persistent trough to the north starts to cut into the high.

Sunday will be the warmest day over the next several with highs
well into the 90s across valleys with a few locations including
Paso Robles reaching 100 and another day of triple digit heat
across the Antelope Valley peaking around 102 degrees. Coastal
areas will remain relatively mild due to the shallow marine layer
presence. There is a chance for some patchy dense fog along some
coastal areas. Some weak offshore flow could keep the Central
Coast clear both Sunday and Monday mornings with the exception of
some patchy dense fog around Lompoc and Vandenberg AFB each
morning. Highs will start to trend a tad cooler on Monday, with
a few more degrees of cooling Tue/Wed as high pressure continues
to get pushed to the SE while the troughy pattern remains over the
Central Coast. Overall high temperatures will be up to 5 degrees
above normal Sunday/Monday, then near normal Tue/Wed. There will
be a chance for Sundowners early next week, mainly the western
portions between Gaviota- Refugio, and should remain below
advisory thresholds.

Models continue to advertise a couple of tropical systems moving
off the coast of Mexico well to our south which may eventually
bring us more southerly swells but for now the pattern isn't
favorable for getting any subtropical moisture locally, as it
stays to the east into Ariz and across the eastern PAC staying
well west of the area. late next week into the following weekend.

&&

.AVIATION...01/2353Z.

At 2330Z at KLAX, the marine layer was around 2000 feet deep. The
top of the inversion was at 4500 feet with a temperature of 19
degrees Celsius.

Moderate to high confidence in the 00Z TAFs. Low clouds with
IFR/MVFR conditions are expected again tonight for the coast and
all the valleys. Timing of low cloud arrival may differ by +/- 2
hours from TAF times. More uncertainty with the time of cigs
becoming scattered, with earlier/better clearing expected Thursday
afternoon at most locations. There is a 30% chance that KPRB will
remain VFR through the period.

For KPMD and KWJF, gusty SW winds will continue through late this
evening, and again Thursday afternoon and evening.

KLAX...Moderate to high confidence in the 00Z TAF. High confidence
in the return of MVFR cigs tonight into Thursday, but reduced
confidence in timing of arrival and dissipation of the clouds.

KBUR...Moderate to high confidence in the 00Z TAF. High confidence
in the return of MVFR cigs tonight into Thursday, but reduced
confidence in timing of arrival and dissipation of the clouds.

&&

.MARINE...01/724 PM.

Overall, moderate to high confidence in forecast. High confidence
that winds and seas will remain below SCA criteria across all the
waters through Friday afternoon. Northwest winds are expected to
increase Friday evening, initially across the northern outer
waters. There is a 40% chance that winds may exceed SCA level by
Friday night across the outer waters along the Central Coast. Much
better confidence Saturday and into early next week where there
is an 80% chance of SCA level winds and a 40% chance of Gale Force
winds from the Central Coast and southward to San Nicolas Island.
There is a 50% chance that SCA level winds impact the western
portion of the Santa Barbara Channel during the afternoon and
evening Saturday night through Monday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

Highs around 100 degrees are possible for interior areas Saturday
through early next week with elevated fire concerns. Gusty winds
are likely early next week over the Antelope Valley and southern
Santa Barbara County which may lead to hazardous driving
conditions. Large high tides may result in tidal overflow in
vulnerable low lying areas. Strong rip currents are likely for the
Holiday weekend.

&&

PUBLIC...Kaplan
AVIATION...Smith
MARINE...Sirard/Smith
SYNOPSIS...Kaplan

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 1:48 PM PDTSmall Craft AdvisoryLOX4 days

Nearby

Beach Hazards Statements in California, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.